Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 332, NWS Austin/San Antonio, TX

July 7, 2007Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 4:33 PM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 4:33 PM CDT (21:33 UTC)
Expired
Jul 7, 2007, 7:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1294 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 072136
FFWEWX
TXC137-385-080030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 428 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A LINE OF THUNDERSTORMS BETWEEN LEAKEY AND CARTA VALLEY. RAINFALL
  RATES OF 2 TO 4 INCHES PER HOUR WERE NOTED. THESE RAINS WILL 
  IMPACT THE UPPER PORTIONS OF THE FRIO AND NUECES RIVER BASINS AND 
  AREAS ALONG HIGHWAYS 55 AND 83 AS WELL AS FM ROADS 335...336 AND
  337.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2969 10047 2973 9973 2999 9973 2994 10050

$$
3 follow-up statements
000 
WGUS74 KEWX 072206
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT SAT JUL 7 2007

TXC137-385-080030-
EDWARDS TX-REAL TX-
502 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR REAL
AND EDWARDS COUNTIES...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAINS AND FLASH FLOODING 
OVER CENTRAL REAL COUNTY CENTERED ABOUT 5 TO 10 MILES NORTHWEST OF 
LEAKEY. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR CONTINUED. THIS 
RAIN WILL IMPACT PORTIONS OF THE UPPER REACHES OF THE FRIO RIVER 
NORTH OF LEAKEY AND NUECES RIVER NORTH OF BARKSDALE AS WELL AS FM 
HIGHWAYS 335...336 AND 337. ELSEWHERE AND ESPECIALLY ACROSS EDWARDS 
COUNTY...RAINFALL RATES WERE RAPIDLY DECREASING. 

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2969 10047 2973 9973 2999 9973 2994 10050

$$
000 
WGUS74 KEWX 072250
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT SAT JUL 7 2007

TXC137-072253-
EDWARDS TX-
543 PM CDT SAT JUL 7 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EDWARDS COUNTY...

AT 541 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY PATCHY 
LIGHT RAIN ACROSS EDWARDS COUNTY. THE THREAT FOR FLASH FLOODING HAS 
ENDED. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 

LAT...LON 2972 10000 2973 9973 2999 9973 2997 9997

$$

TXC385-080030-
REAL TX-
543 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR REAL
COUNTY...

AT 541 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINS RAPIDLY 
DECREASING IN CENTRAL AND SOUTHERN REAL COUNTY. RAINFALL RATES HAVE 
DROPPED TO LESS THAN ONE TENTH INCH PER HOUR. 

FLASH FLOODING IS STILL EXPECTED IN THE BULLHEAD AND NEW CREEK AREAS 
BETWEEN THE FRIO AND NUECES RIVERS FROM EARLIER VERY HEAVY RAINS OF 
UP TO 4 INCHES.  

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2972 10000 2973 9973 2999 9973 2997 9997

$$
000 
WGUS74 KEWX 072359
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 PM CDT SAT JUL 7 2007

TXC385-080009-
REAL TX-
659 PM CDT SAT JUL 7 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR REAL COUNTY...

AT 655 PM CDT...THE RAINS AND THE THREAT FOR FLASH FLOODING HAVE 
ENDED ACROSS REAL COUNTY. AS A RESULT...THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED. 

LAT...LON 2972 10000 2973 9973 2999 9973 2997 9997

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 7, 3:36 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT SAT JUL 7 2007

.DISCUSSION...
SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS
AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY
AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID
TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT
WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER
THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY
DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL
CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN
CHANCES TO THE NORTH AND EAST.  700 TO 300 HPA TROF REMAINS OVER
THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU
SUNDAY.  ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS
IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS
PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS
SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO
PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR
CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES
OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT
FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU
THE EVENING.  EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE
WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER
THE EAST PART OF THE AREA.  EXPECT SHOWERS AND THUNDERSTORMS
TO DIMINISH FASTER SUNDAY EVENING.

BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH
APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF
EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD
MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL
PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE
AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING
SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING
TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE
PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM
TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT
WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY
WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER
THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE
STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF
THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE
TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID
PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST
PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY
LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S.
TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY
AFFECTING THE EASTERN MOST COUNTIES OF THE AREA.  MOST MEDIUM
RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE
JUL 15 TO 21 TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  75  92  75 /  50  30  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  71  91  74  91  74 /  50  30  20  20  10
DEL RIO INTL AIRPORT           76  94  77  95  78 /  50  10  10  10  10
SAN ANTONIO INTL AIRPORT       74  89  74  91  75 /  50  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/05

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:01 AM CDTFlash Flood WarningEWXAtascosa, Frio119 min
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 5:54 AM CDTFlash Flood WarningEWXGonzales, Wilson4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 3:49 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:12 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 7, 6:18 PM CDTFlash Flood WarningEWXCaldwell, Gonzales117 min
Jul 7, 6:21 PM CDTRiver Flood WarningEWXBexar, Wilson15 hr
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.